Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Relative Riemann mapping criteria and hyperbolic convexity

Author: Edward Crane
Journal: Proc. Amer. Math. Soc. 140 (2012), 2375-2382
MSC (2010): Primary 30C35, 30C62; Secondary 52A55
Published electronically: October 27, 2011
MathSciNet review: 2898699
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ be a simply-connected Riemann surface with a simply-connected subdomain $ U$. We give a criterion in terms of conformal reflections to determine whether $ R$ can be embedded in the complex plane so that $ U$ is mapped onto a disc. If it can, then $ U$ is convex with respect to the hyperbolic metric of $ R$, by a theorem of Jørgensen. We discuss the close relationship of our criterion to two generalizations of Jørgensen's theorem by Minda and Solynin. We generalize our criterion to the quasiconformal setting and also give a criterion for the multiply-connected case, where an embedding is sought that maps a given subdomain onto a circle domain.

References [Enhancements On Off] (What's this?)

  • 1. Lars V. Ahlfors, Lectures on Quasiconformal Mappings, 2nd ed., AMS University Lecture Series, Vol. 38, 2006. MR 2241787 (2009d:30001)
  • 2. Barbara Brown Flinn, Hyperbolic convexity and level sets of analytic functions, Indiana Univ. Math. J. 32 (1983), No. 6, 831-841. MR 721566 (85b:30010)
  • 3. Zheng-Xu He and Oded Schramm, Fixed points, Koebe uniformization and circle packings, Ann. of Math. (2) 137 (1993), 369-406. MR 1207210 (96b:30015)
  • 4. Vilhelm Jørgensen, On an inequality for the hyperbolic measure and its applications in the theory of functions, Math. Scand. 4 (1956), 113-124. MR 0084584 (18:885a)
  • 5. David Minda, A reflection principle for the hyperbolic metric and applications to geometric function theory, Complex Variables 8 (1987), no. 1, 129-144. MR 891756 (88h:30072)
  • 6. Reiner Kühnau, Möglichst konforme Spiegelung an einer Jordankurve, Jahresber. Deutsch. Math.-Verein. 90 (1988), 90-109. MR 939755 (89d:30023)
  • 7. Fred Gehring and Kari Hag, Reflections on reflections in quasidisks, Papers on analysis, 81-90, Rep. Univ. Jyväskylä Dep. Math. Stat., 83, 2001. MR 1886615.
  • 8. Alexander Yu. Solynin, Hyperbolic convexity and the analytic fixed point function, Proc. Amer. Math. Soc. 135 (2007), no. 4, 1181-1186 (electronic). MR 2262924.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 30C35, 30C62, 52A55

Retrieve articles in all journals with MSC (2010): 30C35, 30C62, 52A55

Additional Information

Edward Crane
Affiliation: School of Mathematics, University of Bristol, Bristol BS8 1UJ, United Kingdom

Keywords: Riemann mapping, circle domains, hyperbolic convexity, conformal reflection, quasidiscs
Received by editor(s): November 12, 2010
Received by editor(s) in revised form: February 15, 2011
Published electronically: October 27, 2011
Additional Notes: This research was supported by the Heilbronn Institute for Mathematical Research
Communicated by: Mario Bonk
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society